question-icon

What is Viread prescribed for?

default
Posted on Wed, 18 May 2016
Question: Hello, Is there anyone who is familiar with Viread 300? I am wondering if it could possibly cause discoloration of the nail beds. Could it cause streaks or ridges?
doctor
Answered by Dr. Harish Naik (1 hour later)
Brief Answer:
The drug is less likely to be responsible

Detailed Answer:
Hi
Welcome.
I have gone through your query.

Viread is tenofovir disoproxil fumarate which is an antiretroviral drug. In the adverse effects profile of these agent, your symptoms are not mentioned. So I feel it is less likely to be responsible.
Hope this helps.
Take care.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Harish Naik (13 minutes later)
I have hepatitis b just found out August of last year my nails have ridges horizontally and vertically you would have to be close up on my hands to see them I also have light colored streaks and discoloration to the sides of nails at the cuticle area of nail looks like a purple tint but I really can't tell I was told hepatitis b doesn't cause changes to nails unless chrrosis is present which I don't have so im not sure why I have so many changes with my nails .
doctor
Answered by Dr. Harish Naik (11 hours later)
Brief Answer:
I do not feel there is anything wrong with your nail

Detailed Answer:
Hi
Welcome.
I have gone through your pictures, I am unable to appreciate any abnormalities in that, to me it looks fine.

As you are also aware that nail changes are noted in cirrhosis but not in hepatitis b. But not all nail changes are from liver cirrhosis. Moreover based on the pictures I do not feel there is anything that you should be bothered by.

This provisional advice provided by me is based entirely on the input provided to me. I would suggest examination by the doctor.

I hope this suggestion might be of some help to you.
Take care.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Harish Naik

General & Family Physician

Practicing since :2008

Answered : 2617 Questions

premium_optimized

The User accepted the expert's answer

Share on
What is Viread prescribed for?

Brief Answer: The drug is less likely to be responsible Detailed Answer: Hi Welcome. I have gone through your query. Viread is tenofovir disoproxil fumarate which is an antiretroviral drug. In the adverse effects profile of these agent, your symptoms are not mentioned. So I feel it is less likely to be responsible. Hope this helps. Take care.